MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a peripherally inserted central catheter (picc) line was implanted on (b)(6) 2017 for antibiotic therapy.The hub reportedly disconnected from the catheter after treatment on (b)(6) 2017.The conditions and handling circumstances at the time of the event are not known.The device was explanted; it is not known if a replacement device was exchanged.A section of the device did not remain inside the patient¿s body.No further patient or event information was provided.The device is reportedly available for evaluation; no device was received as of the date of this report.
 
Event or Problem Description
It was reported that a peripherally inserted central catheter (picc) line was implanted on 16 february 2017 for antibiotic therapy.The hub reportedly disconnected from the catheter after treatment on (b)(6) 2017.The conditions and handling circumstances at the time of the event are not known.The device was explanted and replaced with a new picc line.A section of the device did not remain inside the patient¿s body.No further patient or event information was provided.
 
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Photographs provided by the customer show a catheter detachment.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6463209
Report Number1820334-2017-00598
Device Sequence Number580251
Product Code LJS
UDI-Device Identifier00827002561991
UDI-Public(01)00827002561991(17)180707(10)7102234
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by Manufacturer07/26/2017
09/13/2017
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date08/01/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR